Alert archive / West Virginia / Wind Advisories in 2019

Wind Advisory 4, NWS Charleston, WV

February 12, 201928 counties in West Virginia; Buchanan County, Dickenson County, Virginia; 8 counties in Ohio

NWS Charleston, WV issued this wind advisory at Feb 12, 2019, 2:46 PM EST for 28 counties in West Virginia; Buchanan County, Dickenson County, Virginia; 8 counties in Ohio. It took effect at Feb 12, 2019, 10:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2019, 2:46 PM EST (19:46 UTC)
In effect from
Feb 12, 2019, 10:00 PM EST
Expired
Feb 13, 2019, 3:00 PM EST
In force
17 hr
Issued by
NWS Charleston, WV
All 38 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, McDowell County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS71 KRLX 121946
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
246 PM EST Tue Feb 12 2019

WVZ020-030>032-039-040-523>526-130415-
/O.NEW.KRLX.WI.Y.0004.190213T0300Z-190213T2000Z/
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, 
Marlinton, Elkins, and Harman
246 PM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST
WEDNESDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 10 PM this evening to 3 PM EST
Wednesday.

* WINDS...Becoming west sustained 25 to 35 mph with gusts to
  around 45 mph. Locally stronger winds possible, especially in
  the mountains.

* TIMING...Strong winds much of tonight and Wednesday, with the
  strongest winds Wednesday morning and early afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Weak or diseased trees could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OHZ066-067-075-076-083>086-WVZ007>011-014>019-027>029-519>522-
130415-
/O.NEW.KRLX.WI.Y.0004.190213T0300Z-190213T1500Z/
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Clay-Braxton-Gilmer-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, Clay, Sutton, Gassaway, Burnsville, 
Glenville, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, and Cowen
246 PM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM EST
Wednesday.

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 40
  mph at times. Period of locally stronger winds possible.

* TIMING...Strong winds tonight and Wednesday morning. Peak of
  strongest winds from late evening through the overnight hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Weak or diseased trees could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

HART
4 follow-up statements
927 
WWUS71 KRLX 130059
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
759 PM EST Tue Feb 12 2019


VAZ003-004-WVZ033-034-515>518-130900-
/O.EXA.KRLX.WI.Y.0004.190213T0300Z-190213T1500Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
759 PM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect until 10 AM EST Wednesday. 

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 
  40 mph at times. Period of locally stronger winds possible. 

* TIMING...Strong winds tonight and Wednesday morning. Peak of 
  strongest winds from late evening through the overnight hours. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Weak or diseased trees could be blown down. Wet terrain makes
  trees more prone to be blown down by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ020-030>032-039-040-523>526-130900-
/O.CON.KRLX.WI.Y.0004.190213T0300Z-190213T2000Z/
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, 
Marlinton, Elkins, and Harman
759 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY...

* WINDS...Becoming west sustained 25 to 35 mph with gusts to 
  around 45 mph. Locally stronger winds possible, especially in 
  the mountains. 

* TIMING...Strong winds much of tonight and Wednesday, with the 
  strongest winds Wednesday morning and early afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Weak or diseased trees could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OHZ066-067-075-076-083>086-WVZ007>011-014>019-027>029-519>522-
130900-
/O.CON.KRLX.WI.Y.0004.190213T0300Z-190213T1500Z/
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Clay-Braxton-Gilmer-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, Clay, Sutton, Gassaway, Burnsville, 
Glenville, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, and Cowen
759 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 
  40 mph at times. Period of locally stronger winds possible. 

* TIMING...Strong winds tonight and Wednesday morning. Peak of 
  strongest winds from late evening through the overnight hours. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Weak or diseased trees could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
069 
WWUS71 KRLX 130748
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
248 AM EST Wed Feb 13 2019


WVZ020-030>032-039-040-523>526-131600-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-190213T2000Z/
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, 
Marlinton, Elkins, and Harman
248 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...West 20 to 30 mph with gusts up to 45 mph across lower
  elevations and up to 55 mph across the mountains.

* TIMING...Strong winds continue into this afternoon and ease up
  later today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

VAZ003-004-WVZ033-034-515>518-131500-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-190213T1500Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
248 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...West 15 to 25 mph with gusts up to 46 mph.

* TIMING...Strong winds continue through later this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OHZ066-067-075-076-083>086-WVZ007>011-014>019-027>029-519>522-
131500-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-190213T1500Z/
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Clay-Braxton-Gilmer-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, Clay, Sutton, Gassaway, Burnsville, 
Glenville, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, and Cowen
248 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...West 15 to 20 mph with gusts up to 46 mph.

* TIMING...Strong winds continue through later this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Kistner
893 
WWUS71 KRLX 131444
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
944 AM EST Wed Feb 13 2019

VAZ003-004-WVZ033-034-515>518-131545-
/O.EXP.KRLX.WI.Y.0004.000000T0000Z-190213T1500Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
944 AM EST Wed Feb 13 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Although a few strong wind gusts will remain possible through 
late morning, an overall downward trend in the wind intensity is 
expected. Thus, the Wind Advisory will be allowed to expire.

$$

OHZ066-067-075-076-083>086-WVZ007>011-014>019-027>029-519>522-
131545-
/O.EXP.KRLX.WI.Y.0004.000000T0000Z-190213T1500Z/
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Clay-Braxton-Gilmer-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, Clay, Sutton, Gassaway, Burnsville, 
Glenville, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, and Cowen
944 AM EST Wed Feb 13 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Although a few wind gusts to around 40 mph will remain possible
through late morning, an overall downward trend in the wind
intensity is expected. Thus, the Wind Advisory will be allowed to
expire.

$$

WVZ020-030>032-039-040-523>526-132000-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-190213T2000Z/
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, 
Marlinton, Elkins, and Harman
944 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...West sustained 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strong winds peaking late morning and early afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

HART
456 
WWUS71 KRLX 131942
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
242 PM EST Wed Feb 13 2019

WVZ020-030>032-039-040-523>526-132045-
/O.EXP.KRLX.WI.Y.0004.000000T0000Z-190213T2000Z/
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, 
Marlinton, Elkins, and Harman
242 PM EST Wed Feb 13 2019

...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

Although winds may remain gusty through late afternoon, an overall
downward trend in the wind intensity is expected. Thus, the Wind
Advisory will be allowed to expire.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:21 PM EST, 25 minutes earlier.

Area forecast discussion, Feb 12, 2:21 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
221 PM EST Tue Feb 12 2019

.SYNOPSIS...
Strong cold front tonight with a few snow showers late tonight
and Wednesday morning. Strong wind tonight and Wednesday.
Another cold front Friday night.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 203 PM Tuesday...

Rain shield continues to spread across much of the area this
afternoon, ahead of a strong cold front that should move across
the area late this afternoon and early evening. A noticeable
decrease in precip will occur after FROPA as strong cold air
advection initiates...with a sharp temperature drop accompanying
FROPA.

Some west to east oriented bands of precip are likely to
redevelop overnight as some remnant moisture lingers. A slight
increase in moisture availability in the roughly H9-H7 layer is
prog to occur after midnight, which should allow for perhaps
some locally denser bands of precip at that time. By that time,
the thermal profile should be cold enough to support snow
showers, with the best chances of precip being focused across
the northern half of the CWA (chances increase the farther north
one goes). Snow showers should continue into early Wed morning,
but quickly diminish through the day as drier air, and some
clearing, occurs by afternoon. Snowfall amounts should
generally be minimal, aside from the northeast mountains.

Strong winds are expected overnight and Wednesday. The first
surge of wind is prog to occur from late evening through much of
the overnight hours. Much of the area tonight should see a
period of gusts of 30 to 40 mph overnight, which could bring
down a few weak/diseased trees. The strongest surge of wind is
expected from late tonight through early afternoon Wednesday as
the main mid level trough axis shifts across the region.
Strongest winds are currently expected to be across the northern,
and especially northeastern, portion of the CWA. Have issued a
Wind Advisory for late tonight through early afternoon Wed for
this area as some gusts to near 50 mph, and sustained winds in
excess of 30, or even 35 mph, will be possible at times.

Temps will be much colder tonight and Wednesday, although many
areas of the lower elevations should warm back above freezing
Wed afternoon.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 215 AM Tuesday...

Cold air advection and upslope flow will provide some snow
showers on Wednesday. Have increased pops in the northern
mountains for this event, where a couple of inches of snow are
possible. Also with momentum transfer, have some concern for
strong wind gusts in the higher elevations on Wednesday. May
eventually need a wind advisory.

Another system will push moisture into the area with showers Thursday
night and Friday. A cold front will then push through on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 215 AM Tuesday...

Models then diverge considerably for Saturday through Monday.
Most models have several waves, but timing and details vary
considerably. Several models would suggest a mixed precipitation
event Friday night or Saturday, but confidence during this
period is low.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 1227 PM Tuesday...

Flight rules should gradually lower to MVFR (tempo IFR at BKW)
this afternoon as a large rain shield spreads across the region.
VSBYs may fluctuate at times during heavier precip. Precip
should diminish in coverage late afternoon/early evening from
west to east as a strong surface cold front moves across the
area. Although precip will diminish, sct showers will remain
possible...likely changing to a few snow showers once the
atmosphere cools enough. CIGs should improve back to VFR
overnight...and eventually mix out altogether Wed morning.

Strong and gusty winds are likely areawide tonight and Wed
morning in wake of the front. Peak winds expected from late
tonight through Wed morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of end of precip may vary from TAFs.
Snow shower coverage late in the period may be less than
currently indicated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  M    H    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  L    M    M    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    H    H    H    M    H    H    M    M    M    H
PKB CONSISTENCY  M    M    H    H    H    H    M    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    H    H    H    M    H    H    H    H

AFTER 18Z WEDNESDAY...
No widespread IFR conditions expected at this time.

&&

.HYDROLOGY...
Due the expected rain and saturated ground conditions and the
slight risk of excessive rain over our SW VA counties, decided
to expand our Flood Watch to include Buchanan and Dickenson
counties in SW VA through this evening.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from 3 AM to 3 PM EST Wednesday for WVZ020-
     030>032-039-040-523>526.
     Flood Watch until 8 PM EST this evening for WVZ005>011-013-014.
OH...Flood Watch until 8 PM EST this evening for OHZ066-067-075-076-
     083>087.
KY...Flood Watch until 8 PM EST this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EST this evening for VAZ003-004.

&&

SYNOPSIS...RH/JZ
NEAR TERM...RH
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...RH
HYDROLOGY...JS
Hazardous weather outlook, Feb 12, 8:20 AM EST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
820 AM EST Tue Feb 12 2019

WVZ523-524-526-131330-
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
820 AM EST Tue Feb 12 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Also, rainfall today could cause localized flooding.

Wind gusts of 40 to 50 mph are possible tonight into Wednesday. A
wind advisory may be needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 40 to 50 mph are possible tonight into Wednesday. A
wind advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-131330-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
820 AM EST Tue Feb 12 2019

...FLOOD WATCH IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-131330-
Dickenson-Buchanan-
820 AM EST Tue Feb 12 2019

...FLOOD WATCH IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Rainfall today could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ015>020-024>034-039-040-515>522-525-131330-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
820 AM EST Tue Feb 12 2019

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Rainfall today could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Feb 12, 1:27 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
127 PM EST TUE FEB 12 2019

OHZ066-067-122130-
Morgan-Perry-
127 PM EST TUE FEB 12 2019

...AN AREA OF STORMS WILL AFFECT EAST CENTRAL PERRY AND MORGAN
COUNTIES...

At 124 PM EST, storms with moderate to heavy rain were clustered 8
miles east of Byesville, or 10 miles west of Barnesville, moving
northeast at 40 mph.

Locations impacted include...
McConnelsville, Chesterhill, Crooksville, Malta, Bristol, Eagleport
and Hackney.

Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Flood Watch remains in effect. Heavy downpours could cause
significant rises in water. If rising water is observed, move to
higher ground. Do not drive into areas covered by water.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

LAT...LON 3982 8207 3977 8208 3975 8164 3967 8164
      3966 8159 3961 8159 3961 8175 3948 8188
      3982 8216
TIME...MOT...LOC 1824Z 240DEG 49KT 4001 8137

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:40 AM ESTRiver Flood WarningRLXMason3 days
Feb 12, 11:40 AM ESTRiver Flood WarningRLXMason67 hr
Feb 12, 11:40 AM ESTRiver Flood WarningRLXCabell, Wayne4 days
Feb 12, 11:40 AM ESTRiver Flood WarningRLXMason4 days
Feb 12, 5:12 PM ESTSpecial Weather StatementRLXCabell, Wayne48 min
Feb 12, 6:07 PM ESTSpecial Weather StatementRLXJackson, Lincoln, Mason, Putnam, Wirt, Wood38 min
Feb 12, 6:16 PM ESTAreal Flood WarningRLXJackson, Mason, Wood27 hr
Feb 12, 6:51 PM ESTSpecial Weather StatementRLXBraxton, Clay, Kanawha, Nicholas39 min
Feb 11, 9:24 PM ESTRiver Flood WarningRLXWashington54 hr
Feb 12, 10:52 AM ESTAreal Flood WarningRLXWashington6 hr
Feb 12, 11:40 AM ESTRiver Flood WarningRLXLawrence4 days
Feb 12, 1:17 PM ESTAreal Flood WarningRLXWashington12 hr
Feb 12, 1:27 PM ESTSpecial Weather StatementRLXMorgan3 hr
Feb 12, 4:42 PM ESTAreal Flood WarningRLXWashington19 hr
Feb 12, 5:35 PM ESTRiver Flood WarningRLXMorgan, Washington29 hr

Nearby

Wind Advisories in West Virginia, 2019Wind Advisories in Ohio, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.